jessie88 25/04/18
Last reply 2 months ago
Advice on dmd tecfidera

Hi I been injecting Avonex for the last 6 years. I’m looking at changing to tecfidera which is taking 2 tablets once a day, every day. Has anyone had experience of taking this good or bad? I’m interested in finding out about the side effects which are feeling flushed, sick feeling. I am seeing the ms nurse on Monday to discuss changing over.
Thanks

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


norm
2 months ago

Yes, been on Tecfidera 240 2x a day for 4 years now. I don’t know if my experience is universal. I would be reluctant to change from it to other drugs. Tecfidera works in different ways than most drugs. It is super expensive but if that is paid for get on board. Effects are minor flushing, like Niacin or a 15 minute sunburn. Some complain of stomach upset and diarrhea. I have had none of that. The flushing is the only side effect and is only 10-15% of the time. Once or twice a week I react. The rest of the time nothing. It has kept me from relapsing and no further loss of use. I am as able bodied as I was 4 years ago. That bing said it does not reverse damage or lesions, but my scans have shown no activity at all since I started it. See if you can get it if it fits the type you have.


stumbler
2 months ago

@jessie88 , there’s a wealth of information in previous posts regarding Tecfidera.

Use the Forum Search function (magnifying glass, top left) and search for Tecfidera.


grandma
2 months ago

I was on Avonex for 23 years and .Tecfidera for 12 weeks, got over the side effects in a few weeks, apart from occasional flushing now (and being a lady of a certain age I’mused to that) so all should be ok. Good luck with whatever decision you make😍


stephz
2 months ago

Hi @jessie88 – I started Tec this January and had very little side effects & I’m very happy with the medication so far…this blog post helped me a lot https://dinosaursdonkeysandms.com/tag/tecfidera/ – I need to eat good meals before the medication & take lunch regularly to avoid flushing but other than that it’s been fine…


lizhol
2 months ago

I had exactly the same conversation with my MS nurse & although I had to change to a different one (as my old one only does certain treatments & my new one does Tecfidera) and she was really helpful. She went through all the side effects & I had to have an up-to-date MRI & blood test. Once they came through OK they agreed to let me change, but they did tell me that if I didn’t get on with it I could always change back. So my 1st delivery of Tecfidera arrived this morning – I’m nervous about starting – but on the flip side is I won’t have the anxiety I experience every week before I do my Avonex injection. I’m hoping that I wont experience any of the side effects, as I’ve been getting them weekly with Avonex (hence the anxiety beforehand!).


39lesley
2 months ago

HI, I’ve had MS for 18 years and have always been reluctant to start any DMT’s because of the side effects. I had a major relapse just before christmas which I am still getting over. Have finally agreed to take Tecfidera and am now into the 6th week. I’ve had the flushing which only seems to last about 20 mins but that is reducing. Also had a bit of a doggy tummy, no major symptoms though. The last 10 days or so I’ve noticed that every time I brush my hair, lots of hair left in the hair brush and in the plug hole when washing my hair. Didn’t think hair thinning was a side effect of Techfidera, has anyone else experienced this? Overall the side effects so far have been manageable.


stumbler
2 months ago

Hi @39lesley and welcome.

There are many reports of hairloss with Tecfidera. The issue has been mentioned before on this forum :-

https://shift.ms/forums/topic/tecfidera-hair-loss-2


antrim98
2 months ago

Hello I have started tecfidera and seems to be good I am on day 18 now im taking 2 months off work no issues only noisey tummy. I was on rebif 30 months hated the injections it was always a chore that reminded me I was getting older. I would definitely try it and keep life as normal were all getting older so not to worry. Hope this helps ps I have stopped my cross country running it’s fine


jessie88
2 months ago

Thanks guys for all your comments on how u r on the tecfidera. Just need some personal feedback rather than the text books 😊 I met with my ms nurse on Monday went over all the side effects, advice on how best to take it with food to combat any side effects. Time for a change to tecfidera so let’s hope no side effects for me. xx

Post Comment

You must be logged in to reply to this topic.